KAUST DepartmentComputer, Electrical and Mathematical Sciences and Engineering (CEMSE) Division
Applied Mathematics and Computational Science Program
Online Publication Date2013-08-01
Print Publication Date2014-04
Permanent link to this recordhttp://hdl.handle.net/10754/562896
MetadataShow full item record
AbstractIn this paper we develop the Aubry-Mather theory for Lagrangians in which the potential energy can be discontinuous. Namely we assume that the Lagrangian is lower semicontinuous in the state variable, piecewise smooth with a (smooth) discontinuity surface, as well as coercive and convex in the velocity. We establish existence of Mather measures, various approximation results, partial regularity of viscosity solutions away from the singularity, invariance by the Euler-Lagrange flow away from the singular set, and further jump conditions that correspond to conservation of energy and tangential momentum across the discontinuity. © 2013 Springer Basel.
CitationGomes, D. A., & Terrone, G. (2013). The Mather problem for lower semicontinuous Lagrangians. Nonlinear Differential Equations and Applications NoDEA, 21(2), 167–217. doi:10.1007/s00030-013-0243-0
SponsorsD. Gomes was partially supported by CAMGSD-LARSys through FCT-Portugal and by grants PTDC/MAT/114397/2009, UTAustin/MAT/0057/2008, and UTA-CMU/MAT/0007/2009.G.Terrone was supported by the UTAustin-Portugal partnership through the FCT post-doctoral fellowship SFRH/BPD/40338/2007, CAMGSD-LARSys through FCT Program POCTI - FEDER and by grants PTDC/MAT/114397/2009, UTAustin/MAT/0057/2008, and UTA-CMU/MAT/0007/2009.